MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 421458
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Tissue Breakdown (2681)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: imdrf med.Dev.Problem codes.A24 has been selected for no device malfunction since as per clinical input, it was customer's opinion that the infection was caused by multiple wafer changes.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.
 
Event or Problem Description
The customer reported over the past month, she had to change the wafer multiple times in succession, which led to skin trauma.Frequent removal of the wafer caused her skin to break open, and she believed that stool entered the open area, resulting in a bacterial infection.She stated that she was diagnosed with methicillin-resistant staphylococcus aureus (mrsa) and was prescribed two oral antibiotics doxycycline and another sulfur-based medication she could not recall.At the time of reporting, she was using an unknown one-piece product and noted that her skin was improving.No photos were available.The incident did not result in bleeding or hospitalization but did require medical attention and prescription medication.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary - batch record review: lot 5e01774 was manufactured 08/may/2025, in flow wrap line, with a total of (b)(4) market units (mkus).The complaints investigator performed a batch record review on 28/aug/2025, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material identification (id) (b)(4) and manufacturing order (b)(4).Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.The defect reported by the customer could occur during the sub-assembly process performed in the amk 450 mixer 8 manufacturing line.For this reason, a detailed batch record review was performed of the subassembly lot manufactured in this line.The subassembly lot 5a02055, order (b)(4), material (b)(4), was manufactured on 13/jan/2025 in the amk 450 mixer 8 manufacturing line, with a total of (b)(4) eaches.The complaint investigator performed a batch record review on 08/sep/2025 and it was confirmed that the applicable procedures were followed, the components for assembly were correct as per bill of materials (bom) and the equipment settings were the applicable ones.The batch record review supports that there were no discrepancies related to the issue reported.The subassembly lot 4l04191, order (b)(4), material (b)(4), was manufactured on 30/nov/2024 in the amk 450 mixer 8 manufacturing line, with a total of (b)(4) eaches.The complaint investigator performed a batch record review on 08/sep/2025 and it was confirmed that the applicable procedures were followed, the components for assembly were correct as per bill of materials (bom) and the equipment settings were the applicable ones.The batch record review supports that there were no discrepancies related to the issue reported.The defect reported by the customer could occur during the sub-assembly process performed in the extrusion, lamination & cutting process (elc) #7 manufacturing line.For this reason, a detailed batch record review was performed of the subassembly lot manufactured in this line.The subassembly lot 5a02059, order (b)(4), material (b)(4), was manufactured on 13/jan/2025 in the elc #7 manufacturing line, with a total of (b)(4) eaches.The complaint investigator performed a batch record review on 08/sep/2025 and it was confirmed that the applicable procedures were followed, the components for assembly were correct as per bill of materials (bom) and the equipment settings were the applicable ones.The batch record review supports that there were no discrepancies related to the issue reported.The subassembly lot 4l05436, order (b)(4), material (b)(4), was manufactured on 30/nov/2024 in the elc #7 manufacturing line, with a total of (b)(4) eaches.The complaint investigator performed a batch record review on 08/sep/2025 and it was confirmed that the applicable procedures were followed, the components for assembly were correct as per bill of materials (bom) and the equipment settings were the applicable ones.The batch record review supports that there were no discrepancies related to the issue reported.Photograph, video and/or physical sample evaluation: no photographs associated with this case were received and no unused return sample was expected.Historical complaints review: on 08/sep/2025, complaints investigator ran a query in database in order to verify the complaints reported for the 5e01774 lot for the malfunction ¿no device malfunction determined based on complaint information provided (harm reported, other user/ clinical reasons for complaint)¿ defect and no additional complaints were identified.Historical nonconformance review: on 08/sep/2025, complaints investigator ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa) (s) associated to the malfunction ¿no device malfunction determined based on complaint information provided (harm reported, other user/ clinical reasons for complaint)¿ defect for the lot number 5e01774 and as result, no nonconformance / corrective action / preventive actions (capa) (s) for this malfunction were generated during the manufacturing process of the referenced lot.Current quality controls: based on the process instruction (pi), the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: test methods (tm)-011 "rolling ball tack test": ¿ frequency: first unit ¿ sample quantity: 2 samples ¿ acceptance criteria: not more than (nmt) 1" travel.Defect rate analysis there have only been 1 defective part confirmed to date from a lot size of (b)(4) products.This represents a defect rate of only (b)(4), which is well within an appropriate acceptable quality level (aql) for this defect which should be (b)(4) based on our standard operating procedure (sop).In addition, all of the in-process testing on this lot did not find a single defective unit, which confirms that the lot is unlikely to breach an acceptable quality level (aql) of 0.65.To date, it is well within our accepted aql level for this type of failure mode or defect.Conclusion: no photographs for this complaint issue.Therefore, it was not possible to conduct an investigation for the reported issue.A review of batch records was completed and showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancies related to this issue were found within the documentation.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 9618003.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key22967577
Report Number9618003-2025-02355
Device Sequence Number13046851
Product Code EXE
UDI-Device Identifier00768455189816
UDI-Public00768455189816
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number421458
Device Lot Number5E01774
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale